MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-42703-XPN1A
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "extension line ballooning.Query that ir went to pressure inject through line with clamp in place, but ir states that the line was not clamped and everything was working fine prior and during pressure injection".The line was replaced.No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The complaint of an extension line stretched/ballooned was confirmed through visual inspection of the photo.The photo shows a deformed medial extension line, near where the extension line clamp was placed.The customer returned one, 3-l pressure-injectable cvc for evaluation.Signs-of-use were observed on the catheter body and inside the extension lines.The catheter was returned with the medial extension line slide clamp in the open position.Visual inspection of the catheter revealed the medial extension line was stretched/ballooned partway down the extrusion.The damage appears consistent with unintentional over pressurization of the extension line during use.The deformation in the medial extension line was located 0-25mm from the luer hub.The outer diameter of the medial extension line in a non-deformed area measured 0.08549" which is within the specifications of 0.084"-0.088" per product drawing.The inner diameter of the medial extension line could not be accurately measured due to the damage.Functional inspection of the catheter was performed per the instructions-for-use (ifu) provided with the kit which states, "ensure patency of each lumen of catheter prior to pressure injection to minimize the risk of catheter failure and/or patient complications." the catheter lumens were flushed using a lab inventory 10ml syringe.All lumens flushed as expected, with no leaks or blockages observed.The instructions-for-use (ifu) provided with the kit warns the user , "warning: open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure.Precaution: pressure limit settings on injector equipment may not prevent over pressurizing an occluded or partially occluded catheter." the customer report of a stretched/ballooned extension line was confirmed through complaint investigation of the complaint sample.Visual inspection revealed the medial extension line was deformed partially down the extrusion.The damage appeared consistent with unintentional over pressurization of the extension line during use.The instructions-for-use (ifu) provided with the kit warns the user, "warning: open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure".Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19202020
Report Number9680794-2024-00366
Device Sequence Number7952319
Product Code FOZ
UDI-Device Identifier10801902162066
UDI-Public10801902162066
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCDC-42703-XPN1A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexMale